Which of the following is the most likely adverse drug reaction for - ProProfs Discuss
Topics-
Products +
     

Which of the following is the most likely adverse drug reaction for the patient?
A 75-year-old man had been receiving gentamicin (an aminoglycoside antibiotic) to treat a urinary tract infection. After three months of therapy patient’s serum creatinine levels were 10 mg/dL ( normal 0.5-1.2) and serum gentamicin concentrations obtained just before the last dose was 9 mg/dL (normal < 2).



A. Type II allergic reaction
B. Type III allergic reaction
C. Idiosyncratic reaction
D. Pseudoallergic reaction
E. Overdose toxicity
Asked by Billy, Last updated: Jul 18, 2019

+ AnswerRequest Answer
...

2 Answers

C. Matz

Traveler and writer by profession.

C. MatzCollege student, Graduation, Orlando
College student, Graduation, Orlando

Answered on Jul 18, 2019

The correct answer to this question is E, Overdose toxicity. This type of overdose is severe and sometimes can be fatal. Sometimes, it is an error on the part of a doctor or pharmacist who has prescribed too much medicine. Today the main cause occurs in children. When babies start walking and crawling, they get into everything.

As much as parents try to watch them and prevent them from doing so, they do, and sometimes they can get their hands onto substances like pill bottles or liquid medicine. Like kids, they put everything in their mouth, and these medicines can cause Overdose toxicity, dependent on how much is consumed.

 Reply

John Smith

John Smith

Answered on Sep 09, 2016

Overdose toxicity-13) answer: ethe very high serum creatinine level indicates renal failure. aminoglycoside antibiotics cancause nephrotoxicity if given at high doses and gentamicin concentrations point out that thedrug has reached a too high steady state concentration. the mechanism of aminoglycosideinducedrenal failure is complex but seems mainly related to a destruction of brush-border cellsof the renal tubule.a, b) certain renal diseases (i.e tubulointerstitial nephritis) may caused by drughypersensitivity, but aminoglycoside antibiotics rarely cause sensitization and the highgentamicin concentrations indicate that overdose toxicity is the most likely drug reaction.c, d) these listed options are quite unlikely.
 Reply

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.